MAUDE Adverse Event Report: AVANOS MEDICAL INC. ENFIT PU FEEDING TUBE PURP 5FR 90CM; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)

AVANOS MEDICAL INC. ENFIT PU FEEDING TUBE PURP 5FR 90CM; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Model Number PFTL5.0P-NC
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is in-progress.All information reasonably known as of 16 oct 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the nasogastric (ng) tube kept migrating out of the patient.During the first migration incident, at 7:28pm, the infant patient was bearing down and the ng tube was "bowing out" about 3cm.The tube was put back into place.Later at 8pm the infant was found to be pulling on the tube.The tube was put back in place and re-taped with exuderm and endotracheal tube tape, which had been used twice for re-taping during the day shift.Then later again at 10:53pm the infant sneezed and the ng tube came almost all of the way out.The infant was swaddled, and could not pull on the tube with their hands.New tape was used to secure the ng tube.At 11:07pm the infant sneezed again and the ng tube came almost all the way out.Again the ng tube was put back in place, this time with the addition of tegaderm as an additional securement.There was no harm to the patient.
 
Additional Manufacturer Narrative
The device history record for lot 20200322 was reviewed and the product was produced according to product specifications.All information reasonably known as of 15 dec 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ENFIT PU FEEDING TUBE PURP 5FR 90CM
Common Device Name
DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10707783
Report Number3011270181-2020-00123
Device Sequence Number11047474
Product Code FPD
UDI-Device Identifier00817584011748
UDI-Public00817584011748
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2023
Device Model NumberPFTL5.0P-NC
Device Catalogue NumberN/A
Device Lot Number20200322
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date12/16/2020
Patient Sequence Number1
Patient Age1 MO